# SDR QXEA2009021800120

- Difficulty date: February 10, 2009
- Submitted: February 18, 2009
- Operation: Air carrier
- Aircraft: N432QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4166
- Aircraft time: 4,225 hours, 4,410 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Igniter
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

GEG - APU FAILED TO START AFTER 2 START ATTEMPTS.  ON SECOND START ATTEMPT, GROUND PERSONNEL NOTICED A LOT OF SMOKE COMING OUT OF APU EXHAUST.  PLACED ON MEL 49-00-1.  RETURNED TO SERVICE.  2/16 REMOVED BOTH IGNITER PLUGS AND INSTALLED NEW FROM STOCK IGNITERS IAW AMM TASK 40-40-04-400-801 PER 1-5A.  PERFORMED APU PRE START INSPECTION IAW TASK 49-00-00-869-801 SUPPLEMENT HS NR 49-0006 STEPS A (1)-(14). STEP A (13) N/A AS COMBUSTOR DRAIN VALVE IS POST MOD.  C/W AMM 49-40-04-400-801 PAR 5 B-D, NO DEFECTS NOTED.  NO LEAKS NOTED.  RETURNED TO SERVICE.
